Texas, 2010

High Wind in Texas, April 24, 2010

April 24, 2010 · NWS AMA · 1 event in 1 county or zone

A tight surface gradient across the south central Texas Panhandle during the afternoon hours resulted in non-thunderstorm wind gusts. No damage or injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A tight surface gradient across the south central Texas Panhandle during the afternoon hours resulted in non-thunderstorm wind gusts. No damage or injuries were reported.

At 1453...the Amarillo ASOS station located six miles east northeast of Amarillo at the Rick Husband International Airport measured fifty knot non-thunderstorm wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 24, 2:44 PM CST, 9 minutes earlier.

Area forecast discussion, Apr 24, 2:44 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT SAT APR 24 2010

.DISCUSSION...
WINDS TO DIMINISH THIS EVENING AS UPPER LOW CONTINUES SLIDING FARTHER
AWAY FROM THE AREA...AND THE PRESSURE GRADIENT RELAXES.

NEXT COLD FRONT TO PUSH THROUGH THE AREA LATE SUNDAY NIGHT AND EARLY
MONDAY...AND HAVE RETAINED SLGT CHC POPS FOR OK PNHDL DURING THIS
TIME PERIOD AS THE ASSOCIATED UPPER LEVEL SHORTWAVE TROF SLIDES SEWD
AND GRAZES THAT PART OF THE FCST AREA.

LATE NEXT WEEK THE UA PATTERN FEATURES DEEPENING WRN US TROF AND
CORRESPONDING ERN US RIDGE. ALL MODELS STILL DISAGREE TO SOME EXTENT
ON ALL ASPECTS OF THIS TROF. FOR NOW...HAVE LEANED WITH A GFS/ECMWF
COMBINATION...WHICH CONTINUES TO SUPPORT SLGT CHC POPS ERN ZONES
THURSDAY AND THURSDAY NIGHT...AND DRY AFTERWARDS PENDING BETTER MODEL
AGREEMENT. OVERALL...THE INTEGRITY OF PREVIOUS FCST PCKG WAS MAINTAINED.

ANDRADE

&&

.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH TUESDAY.
ELEVATED FIRE WEATHER CONDITIONS MAY RETURN TO PARTS OF THE OKLAHOMA
AND TEXAS PANHANDLES ON WEDNESDAY. HOWEVER...RED FLAG WARNING CRITERIA
ARE NOT EXPECTED TO BE ATTAINED AT THIS TIME.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                42  73  40  63  39 /   0   0   5   5   0
BEAVER OK                  41  71  38  62  35 /   0   0  20  20   0
BOISE CITY OK              37  70  36  61  35 /   0   0  20  20   0
BORGER TX                  46  75  43  63  41 /   0   0  10  10   0
BOYS RANCH TX              40  73  39  63  37 /   0   0   5   5   0
CANYON TX                  41  73  39  63  38 /   0   0   5   5   0
CLARENDON TX               45  75  44  66  41 /   0   0   5   5   0
DALHART TX                 37  70  37  61  35 /   0   0  10  10   0
GUYMON OK                  40  71  37  62  36 /   0   0  20  20   0
HEREFORD TX                39  74  38  63  37 /   0   0   5   5   0
LIPSCOMB TX                43  72  41  63  37 /   0   0  10  10   0
PAMPA TX                   44  73  43  63  39 /   0   0  10  10   0
SHAMROCK TX                46  75  45  65  40 /   0   0   5   5   0
WELLINGTON TX              46  76  46  65  42 /   0   0   5   5   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Apr 24, 2:30 PM CST, 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SAT APR 24 2010

OKZ001>003-TXZ001>020-251100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
330 PM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS ABOVE 45 MPH TODAY WILL
REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS
THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BROST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Potter

When
April 24, 2:53 PM CST
Where
Potter forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221644.